Mississippi, 2014

Damaging Winds in Mississippi, April 8, 2014

April 8, 2014 · NWS LIX · 3 events in 3 counties and zones

A very cold upper level low pressure system produced numerous reports of small hail, several reports of large hail, and several wind damage reports across southern Mississippi, southeast Louisiana and the adjacent coastal waters.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$61,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A very cold upper level low pressure system produced numerous reports of small hail, several reports of large hail, and several wind damage reports across southern Mississippi, southeast Louisiana and the adjacent coastal waters.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 8, 2:19 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 8, 2:19 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CDT TUE APR 8 2014

.SYNOPSIS...

FORECAST SCENARIO IS CERTAINLY PERFORMING AS EXPECTED. SHARP UPPER
TROF IS MOVING ACROSS THE AREA AT MID-AFTERNOON. EXTREMELY COLD
TEMPERATURES IN THE MID LEVELS...AROUND -25C AT 500 MB...ARE
PROVIDING STEEP LAPSE RATES WITH SCATTERED CONVECTION MOVING
SOUTHEASTWARD INTO THE AREA. WE HAVE GOTTEN NUMEROUS REPORTS OF
ONE QUARTER TO ONE HALF INCH HAIL...WITH ONE OR TWO DIME SIZE
REPORTS...WITH STRONGER CELLS ALSO PRODUCING ABOUT 40 MPH WINDS
JUST TO OUR WEST. EXPECT THIS TO CONTINUE THROUGH THE REMAINDER OF
THE AFTERNOON UNTIL SURFACE HEATING SUBSIDES TOWARD SUNSET.
TEMPERATURES GENERALLY IN THE MID 60S ACROSS THE AREA WITH DEW
POINTS MID 40S TO LOWER 50S.

&&

.SHORT TERM...

UPPER AND SURFACE TROFS WILL MOVE ACROSS THE AREA THIS
EVENING...ENDING THE PRECIPITATION AND BRINGING A PERIOD OF GUSTY
WINDS TO THE AREA. WIND SPEEDS MAY BRIEFLY APPROACH WIND ADVISORY
CRITERIA SOUTH OF LAKE PONTCHARTRAIN THIS EVENING. BEYOND
TONIGHT...SURFACE HIGH MOVES ACROSS THE AREA TOMORROW...AND
BECOMES ANCHORED OFF THE EAST COAST FOR THE REMAINDER OF THE WORK
WEEK...WITH DRY WEATHER ANTICIPATED. DRY AIR WILL PROVIDE COOL
NIGHTS THE NEXT COUPLE OF NIGHTS AND ON WEDNESDAY WITH
TEMPERATURES 5-10 DEGREES BELOW NORMAL. THURSDAY INTO FRIDAY
SHOULD SEE NEAR NORMAL TEMPERATURES. A BLEND OF GUIDANCE WAS USED
SINCE THERE IS NOT A LOT OF DIFFERENCE BETWEEN THEM. 35

&&

.LONG TERM...

FOR THE EARLY PART OF THE WEEKEND...EXPECT QUIET WEATHER WITH NEAR
NORMAL TEMPERATURES. MODELS STILL HAVING SOME DIFFICULTY RESOLVING
TIMING OF SYSTEM AT THE END OF THE WEEKEND AND WILL NOT MAKE
SIGNIFICANT CHANGES TO PRECIPITATION TIMING WITH THIS PACKAGE.
COOLER TEMPERATURES WILL AGAIN FOLLOW THE NEXT FRONT FOR THE
MIDDLE OF NEXT WEEK. 35

&&

.AVIATION...

BRIEF MVFR CEILINGS AND VISIBILITIES THIS AFTERNOON WITH
CONVECTION. STORMS CAPABLE OF PRODUCING BRIEF HAIL AND WIND GUSTS
TO 40 KNOTS. VFR CONDITIONS EXPECTED AFTER CONVECTION DISSIPATES
THROUGH THE REMAINDER OF THE FORECAST PERIOD. WINDS IN EXCESS OF
20 KNOTS MAY AFFECT KNEW AND KMSY THROUGH MUCH OF THE EVENING
BEFORE DIMINISHING. 35

&&

.MARINE...

WILL CONTINUE WITH HIGH END SMALL CRAFT ADVISORY THROUGH 15Z
WEDNESDAY AS CURRENTLY DEPICTED. COULD SEE A FEW GUSTS TO GALE
FORCE...BUT AT THIS TIME DO NOT EXPECT GUSTS TO BE FREQUENT ENOUGH
TO NECESSITATE GALE WARNINGS. ONCE CONDITIONS SUBSIDE
WEDNESDAY...CONDITIONS SHOULD BE RATHER BENIGN UNTIL ABOUT SUNDAY
WHEN NEXT FRONT APPROACHES. 35

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             MONITORING STRONG THUNDERSTORM POTENTIAL THIS PM
             MONITORING RIVER FLOODING THROUGH NEXT WEEK.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  43  68  43  76 /  20   0   0   0
BTR  46  71  45  77 /  10   0   0   0
ASD  45  70  44  75 /  10   0   0   0
MSY  51  69  51  75 /  10   0   0   0
GPT  50  70  47  74 /  20   0   0   0
PQL  47  69  43  77 /  20   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Apr 8, 3:03 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
403 PM CDT TUE APR 8 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-090915-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
403 PM CDT TUE APR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS EVENING.
THESE STORMS WILL BE CAPABLE OF PRODUCING BE PEA TO MARBLE SIZED
HAIL...WIND GUSTS 45 TO 55 MPH AND OCCASIONAL LIGHTNING. THE
STORMS SHOULD BEGIN TO DIMINISH SHORTLY AFTER SUNSET.

A SMALL CRAFT ADVISORY WILL BE IN EFFECT TONIGHT FOR STRONG
NORTHWEST TO NORTH WINDS 20 TO 25 KNOTS WITH FREQUENT GUSTS NEAR
35 KNOTS...SEAS BUILDING 6 TO 9 FEET IN NEAR SHORE WATERS AND 8 TO
11 FEET IN THE OUTER COASTAL WATERS BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH 10 AM WEDNESDAY.

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH EARLY
SUNDAY. THUNDERSTORMS WILL BE DEVELOPING AND APPROACHING FROM THE
WEST LATE SUNDAY...POSSIBLY STRONG TO SEVERE...ALONG WITH A HEAVY
RAIN POTENTIAL ACROSS THE AREA MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ANY
REPORTS OF HAIL AND HIGH WIND GUSTS CAN BE REPORTED TO THE
NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.

In the hours before

Local storm report, Apr 8, 3:23 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT TUE APR 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             GULFPORT                30.39N 89.07W
04/08/2014  E0.25 INCH       HARRISON           MS   EMERGENCY MNGR

&&
Local storm report, Apr 8, 3:29 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 PM CDT TUE APR 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             DENHAM SPRINGS          30.48N 90.96W
04/08/2014  E0.75 INCH       LIVINGSTON         LA   PUBLIC

            DIME SIZED HAIL REPORTED BY PUBLIC

&&
Special weather statement, Apr 8, 3:30 PM CST, 10 minutes before
MSZ069>071-082200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CDT TUE APR 8 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING AMITE
COUNTY...WALTHALL COUNTY...PIKE COUNTY...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTH OF MCCOMB...OR ABOUT 4
MILES NORTH OF SUMMIT...MOVING SOUTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SUMMIT...MCCOMB...MCCOMB AIRPORT...MAGNOLIA AND OSYKA

THE PRIMARY THREAT FROM THESE STORMS IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 8, 3:31 PM CST, 9 minutes before
LAZ071-072-082200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
431 PM CDT TUE APR 8 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING
SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR AMITE...OR ABOUT 2 MILES EAST OF
AMITE...MOVING SOUTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...INDEPENDENCE AND ROBERT

THE PRIMARY THREAT FROM THESE STORMS IS SUB SEVERE HAIL UP TO NICKEL
SIZE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Local storm report, Apr 8, 3:33 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
433 PM CDT TUE APR 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             5 E WESTMINSTER         30.41N 91.01W
04/08/2014  M0.25 INCH       EAST BATON ROUGE   LA   TRAINED SPOTTER

            NWS STORM SPOTTER REPORTED PEA SIZED HAIL 5 MILES EAST OF
            WESTMINSTER.

0130 PM     HAIL             1 S DENHAM SPRINGS      30.47N 90.96W
04/08/2014  M0.25 INCH       LIVINGSTON         LA   TRAINED SPOTTER

            NWS STORM SPOTTER REPORTED PEA SIZED HAIL JUST SOUTH OF
            DENHAM SPRINGS.

0245 PM     HAIL             LIVINGSTON              30.50N 90.75W
04/08/2014  E0.25 INCH       LIVINGSTON         LA   PUBLIC

            REPORTED BY SOCIAL MEDIA

0257 PM     HAIL             1 W KENNER              29.98N 90.27W
04/08/2014  E0.88 INCH       JEFFERSON          LA   TRAINED SPOTTER

0257 PM     HAIL             KENNER                  29.98N 90.25W
04/08/2014  E0.75 INCH       JEFFERSON          LA   PUBLIC

            DIME SIZED HAIL REPORTED BY SOCIAL MEDIA

0300 PM     HAIL             RESERVE                 30.08N 90.56W
04/08/2014  E0.25 INCH       ST. JOHN THE BAPTI LA   PUBLIC

            REPORTED ON SOCIAL MEDIA

0303 PM     HAIL             NEW ORLEANS             29.97N 90.08W
04/08/2014  E0.75 INCH       ORLEANS            LA   PUBLIC

            DIME SIZED HAIL IN MID CITY REPORT ON SOCIAL MEDIA

0304 PM     HAIL             2 N PONCHATOULA         30.47N 90.44W
04/08/2014  E1.00 INCH       TANGIPAHOA         LA   TRAINED SPOTTER

0310 PM     HAIL             NEW ORLEANS             29.97N 90.08W
04/08/2014  E0.25 INCH       ORLEANS            LA   PUBLIC

            PEA SIZED HAIL REPORTED IN FRENCH QUARTER ON SOCIAL MEDIA

0342 PM     HAIL             1 NNW VIOLET            29.91N 89.90W
04/08/2014  E0.75 INCH       ST. BERNARD        LA   PUBLIC

            DIME SIZED HAIL IN MERAUX REPORTED ON SOCIAL MEDIA

0350 PM     HAIL             1 E DIAMONDHEAD         30.38N 89.35W
04/08/2014  E0.25 INCH       HANCOCK            MS   PUBLIC

            ALONG INTERSTATE 10 REPORTED ON SOCIAL MEDIA

0352 PM     HAIL             KILN                    30.42N 89.43W
04/08/2014  E0.25 INCH       HANCOCK            MS   EMERGENCY MNGR

0403 PM     HAIL             DENHAM SPRINGS          30.48N 90.96W
04/08/2014  E0.25 INCH       LIVINGSTON         LA   BROADCAST MEDIA

0423 PM     HAIL             GULFPORT                30.39N 89.07W
04/08/2014  E0.25 INCH       HARRISON           MS   EMERGENCY MNGR

0425 PM     HAIL             DENHAM SPRINGS          30.48N 90.96W
04/08/2014  E0.75 INCH       LIVINGSTON         LA   PUBLIC

            DIME SIZED HAIL REPORTED BY PUBLIC

&&
Special weather statement, Apr 8, 3:37 PM CST, 3 minutes before
MSZ082-082200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 PM CDT TUE APR 8 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING JACKSON
COUNTY...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR OCEAN SPRINGS...OR ABOUT OVER
OCEAN SPRINGS...MOVING SOUTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GULF PARK ESTATES...GAUTIER...MOSS POINT AND PASCAGOULA

THE PRIMARY THREAT FROM THESE STORMS IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
April 8, 3:40 PM CST
Where
Pike County, 0.19 mi SE of Mc Comb
Measured
60 kt (69 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
31.248, -90.467

The Pike County Emergency Manager reported several trees blown down in and around McComb. A tree fell on an apartment building, damaging it and injuring an occupant. A tree fell on a home and produced moderate damage to the home. Trees and power lines were blown down across the county. Pea size hail was also reported.

Thunderstorm Wind, Hancock

When
April 8, 5:00 PM CST
Where
Hancock County, 0.85 mi NE of Kiln
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
30.428, -89.419

An older model single wide trailer sustained moderate damage from an apparent rear flank downdraft event on Old Joe Moran Road near Kiln. The front porch was dislocated and blown over the trailer. Debris was blown 50 to 100 yards downrange. Two pine trees snapped at 15 feet across the road west of the trailer. Considerable damage was done to the interior of the trailer with objects lodged in the walls. The trailer was strapped down, but moved 6-8 inches on cinders. All windows were broken. Winds were estimated at 65-70 mph.

Thunderstorm Wind, Pearl River

When
April 8, 5:05 PM CST
Where
Pearl River County, 3 mi ENE of Picayune
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.547, -89.633

A large oak tree, several other trees and power lines were blown down by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501942, 501943, 501961.